Alert archive / Louisiana / Hard Freeze Warnings in 2017

Hard Freeze Warning 1, NWS Lake Charles, LA

January 6, 20179 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this hard freeze warning at Jan 6, 2017, 3:42 AM CST for 9 parishes in Louisiana; 4 counties in Texas. It took effect at Jan 6, 2017, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2017, 3:42 AM CST (09:42 UTC)
In effect from
Jan 6, 2017, 9:00 PM CST
Expired
Jan 7, 2017, 9:00 AM CST
In force
12 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this hard freeze warning went out at Jan 6, 3:35 AM CST, 7 minutes earlier.

Area forecast discussion, Jan 6, 3:35 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
335 AM CST Fri Jan 6 2017

.DISCUSSION...
Strong cold air advection is ongoing. Todays high temperatures
likely occurred at midnight, as they will be holding steady in the
mid to upper 30s in most places today. Tonight's low temperatures
fall into the low to mid 20s in most places, so have issued a hard
freeze warning for much of the region. Will hold off issuing a
wind chill advisory for now. Our criteria is 13 F or below, which
right now we show only a few parts of central Louisiana reaching
late tonight or early Saturday morning for an hour or two.

As for the frozen precipitation scenario, the current forecast
reasoning is the precipitation will be light this afternoon and
early evening in central Louisiana, so no accumulation is
expected. Precipitation will be ending across the entire forecast
region this evening.

This weekend will be dry, but very cold. Hard freeze warnings will
likely be needed again Saturday night into Sunday morning.

The strong high pressure over the central US this weekend will
shift to the east coast by Monday, and that ends the cold weather
for us as winds will shift to the south or southeast. In fact, we
high temperatures reach into the 70s by the Tuesday through
Friday time frame next week.

&&

.MARINE...
Very windy conditions expected today through early Sunday. In
fact, we have issued a gale warning for the outer coastal waters
this afternoon into Saturday as wind gusts in the 35 to 40 kt
range will be common out there. Holding off on the near shore
coastal waters for now, and let the day shift revisit that area.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  35  22  39  21 /  30  10   0   0
LCH  39  26  41  25 /  50  20   0   0
LFT  39  25  40  24 /  70  20   0   0
BPT  41  27  41  27 /  40  20   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Hard Freeze Warning from 9 PM this evening to 9 AM CST Saturday
     for LAZ027>033-041>045-052-053.

TX...Hard Freeze Warning from 9 PM this evening to 9 AM CST Saturday
     for TXZ180-201-259>262.

GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ470-
     472-475.

     Small Craft Advisory from noon Saturday to 6 AM CST Sunday for
     GMZ470-472-475.

     Gale Warning from 3 PM this afternoon to noon CST Saturday for
     GMZ470-472-475.

     Small Craft Advisory until 6 AM CST Sunday for GMZ430-432-435-
     450-452-455.

&&

PUBLIC...15
Hazardous weather outlook, Jan 5, 4:29 AM CST, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 AM CST THU JAN 5 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
061030-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
429 AM CST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
RAIN CHANCES WILL INCREASE BEGINNING TODAY AND CONTINUING THROUGH
TONIGHT. RAINFALL SHOULD REMAIN BELOW A QUARTER OF AN INCH. A COLD
FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH GUSTY NORTHERLY
WINDS EXPECTED AFTER MIDNIGHT. OTHER THAN SPOTTY WET ROADS, NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RAIN CHANCES WILL CONTINUE THROUGH FRIDAY. THE BEST CHANCE FOR
RAIN WILL BE OVER THE LOWER ACADIANA REGION. WHILE THE RAIN IS
EXPECTED TO END FRIDAY NIGHT...THERE WILL BE CHANCE FOR LIGHT
WINTRY PRECIPITATION OVER EAST TEXAS AND CENTRAL LOUISIANA LATE
FRIDAY AFTERNOON AND EVENING. LITTLE IF ANY ACCUMULATION IS
EXPECTED. WITH ANY FORECASTED WINTER WEATHER ACROSS THIS PART OF
THE COUNTRY, THIS WILL BE AN EVOLVING FORECAST AS WE GET CLOSER TO
THE EVENT.

LOW TEMPERATURES ARE FORECASTED TO DROP INTO THE 20S SUNDAY
MORNING. A HARD FREEZE WILL BE POSSIBLE OVER EAST TEXAS AND
CENTRAL LOUISIANA WHERE TEMPERATURES COULD FALL INTO THE MID 20S.

A WARMING TREND IS FORECASTED BEGINNING MONDAY. RAIN CHANCES WILL
INCREASE TUESDAY AND WEDNESDAY AS A COLD FRONT APPROACHES THE
REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-061030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
429 AM CST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
NORTHERLY WINDS WILL INCREASE LATE TONIGHT OVER THE OFFSHORE
WATERS. AT THIS TIME...SMALL CRAFT ADVISORIES ARE NOT EXPECTED
FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NORTHERLY WINDS ARE FORECASTED TO REACH 20 TO 25 KNOTS ESPECIALLY
OVER THE OFFSHORE WATERS FOR FRIDAY AND WILL CONTINUE THROUGH
SATURDAY NIGHT. WINDS WILL DIMINISH ON SUNDAY AS HIGH PRESSURE
SETTLES OVER THE AREA. ONSHORE FLOW IS FORECASTED TO INCREASE
EARLY NEXT WEEK WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:48 AM CSTGale WarningLCH29 hr
Jan 6, 3:48 AM CSTSmall Craft AdvisoryLCH53 hr
Jan 6, 9:24 AM CSTRiver Flood WarningLCHRapides5 days
Jan 6, 11:50 AM CSTWinter Weather AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more9 hr

Nearby

Hard Freeze Warnings in Louisiana, 2017Hard Freeze Warnings in Texas, 2017Every hard freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.